Lawless America

Allopurinol® and Stevens-Johnson Syndrome

January 4, 2021

Allopurinol® (Zyloprim) is a drug intended for the treatment of gout. Some patients reported to have developed Stevens-Johnson syndrome or toxic epidermal necrolysis due to a severe allergic reaction to the medication. As a result, patients are advised not to take Allopurinol® if they have a history of allergic reaction to the medication, and to terminate use immediately if they begin to experience any type of skin rash, even if it seems mild.

If you or a loved one developed Stevens-Johnson syndrome or toxic epidermal necrolysis while using Allopurinol® for gout or another condition, contact our lawyers to find out if you have a claim that would entitle you seek compensation for your losses.

Dangers of Allopurinol®

Allopurinol®-induced Stevens-Johnson syndrome is very serious and must be treated immediately. It is important for patients to see their doctor right away if they develop a rash on the skin. Early signs may resemble those of the flu. These may include body aches, fever, chills and cough.

The most visible sign is a rapidly spreading rash on the skin that forms blisters. The skin will eventually peel off as it dies, leaving the tissue exposed and damaged. This becomes extremely dangerous, as the body will lose great amounts of water and salt with the skin loss.

Other signs associated with the condition are painful blisters from Stevens-Johnson Syndrome in the mucous membranes, including the eyes, nose, mouth and genitals. These painful blisters can result in long-term damages such as vision loss due to excessive scarring.

Lawless America